Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 429, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 11, 2005, 9:32 PM CDT for Lincoln County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2005, 9:32 PM CDT (02:32 UTC)
- Expired
- Sep 11, 2005, 10:30 PM CDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2372 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 120233
SVRLBF
NEC111-120330-
/O.NEW.KLBF.SV.W.0429.050912T0232Z-050912T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 PM CDT SUN SEP 11 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 1030 PM CDT
* AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WELLFLEET...OR ABOUT 17 MILES NORTHWEST OF CURTIS...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAXWELL BY 1020 PM CDT
7 MILES NORTHWEST OF BRADY BY 1030 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4081 10088 4070 10069 4071 10023 4098 10023
4125 10030 4135 10058
$$
CDC4 follow-up statements
000
WWUS53 KLBF 120256
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 PM CDT SUN SEP 11 2005
NEC111-120330-
/O.CON.KLBF.SV.W.0429.000000T0000Z-050912T0330Z/
LINCOLN NE-
956 PM CDT SUN SEP 11 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN LINCOLN COUNTY...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF MAXWELL...OR ABOUT 15 MILES SOUTHEAST
OF NORTH PLATTE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAXWELL BY 1010 PM CDT
7 MILES NORTHWEST OF BRADY BY 1015 PM CDT
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4081 10088 4070 10069 4071 10023 4098 10023
4125 10030 4135 10058
$$
CDC000
WWUS53 KLBF 120310
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 PM CDT SUN SEP 11 2005
NEC111-120330-
/O.CON.KLBF.SV.W.0429.000000T0000Z-050912T0330Z/
LINCOLN NE-
1010 PM CDT SUN SEP 11 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN LINCOLN COUNTY...
AT 1004 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MAXWELL...OR ABOUT 16 MILES SOUTHEAST OF
NORTH PLATTE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRADY BY 1015 PM CDT
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4081 10088 4083 10064 4085 10024 4098 10023
4125 10030 4135 10058
$$
CDC000
WWUS53 KLBF 120322
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1022 PM CDT SUN SEP 11 2005
NEC111-120330-
/O.CON.KLBF.SV.W.0429.000000T0000Z-050912T0330Z/
LINCOLN NE-
1022 PM CDT SUN SEP 11 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN LINCOLN COUNTY...
AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MAXWELL...OR ABOUT 17 MILES SOUTHEAST OF NORTH PLATTE...
MOVING NORTHEAST AT 20 MPH.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4081 10088 4083 10064 4085 10024 4098 10023
4125 10030 4135 10058
$$
CDC000
WWUS53 KLBF 120331
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1029 PM CDT SUN SEP 11 2005
NEC111-120339-
/O.EXP.KLBF.SV.W.0429.000000T0000Z-050912T0330Z/
LINCOLN NE-
1029 PM CDT SUN SEP 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY EXPIRES
AT 1030 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT. ADDITIONAL
SEVERE WEATHER MAY DEVELOP IF THE STORM INTENSIFIES. ADDITIONAL
WARNINGS WILL BE ISSUED AS WARRANTED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4081 10088 4083 10064 4085 10024 4098 10023
4125 10030 4135 10058
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:57 PM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Sep 11, 2:57 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT SUN SEP 11 2005 ...FORECAST CHALLENGE IS PRECIP CHANCES AND TEMPERATURES IN THE NEAR TERM... .DISCUSSION... NEAR TERM (TONIGHT THROUGH WEDNESDAY)...MAIN CHALLENGES IN THE NEAR PERIODS IS TIMING OF THE APPG COLD FRONT AND ASSOCIATED PRECIPITATION AND SEVERE THREAT TONIGHT AND MONDAY NIGHT...ALONG WITH TEMPERATURES BEHIND THIS FEATURE ON TUESDAY AND WEDNESDAY. FOR TONIGHT...SFC TROF ANCHORED ACROSS CENTRAL PORTIONS OF THE CWA THIS AFTERNOON..FROM VTN TO OGA. ALONG AND EAST OF THIS LINE...SFC DEW POINTS ARE IN THE UPPR 50S...EQUATING TO SB CAPES IN EXCESS OF 1500 J/KG EAST OF A LINE FROM LBF TO VTN. SIMILAR TO YESTERDAY...THE ETA INITIALIZED 1C TOO COOL AT H5...SO CAP A LITTLE STRONGER THAN THE ETA IS INDICATING. WILL CONTINUE MENTION OF ISOLATED TSRAS ALONG THE SFC BOUNDARY THIS EVENING. AFTER MIDNIGHT...H5 TEMPS WILL COOL SIGNIFICANTLY OVER THE NRN PLAINS AS A STRONG UPPR LEVEL LOW APPGS WRN WYOMING. AT THE SAME TIME...THE LL JET STRENGTHENS OVERNIGHT AHEAD OF THE SFC TROF...WITH THE NOSE FOCUSED OVER NERN NEBR. WITH INCREASING MID LEVEL INSTABILITY...A SFC FOCUS AND LL JET PRESENT...WILL INTRODUCE LOW POPS OVER THE NERN ZONES OVERNIGHT. ON MONDAY AND MONDAY NIGHT...H5 TROF WILL PUSH INTO ERN WY DURING THE DAY ON MONDAY...WITH SFC CYCLOGENESIS TAKING SHAPE OVER NRN PORTIONS OF THE CWA. A COLD FRONT WILL STALL ACROSS THE NRN FA DURING THE AFTERNOON WITH AN ASSOCIATED SFC TROF EXTENDING SWD FROM THE SFC LOW INTO SOUTH CENTRAL NEBRASKA. PLENTY OF INSTABILITY ALOFT AND STEEPENING LAPSE RATES NORTH OF THE FRONT AND EAST OF THE SFC TROF. WEST OF THIS FEATURE...LL MOISTURE WILL BE SCANT WITH LL WESTERLIES IN PLACE. WILL PAINT POPS ALONG AND NORTH OF THE FRONT AND EAST OF THE SFC TROF. SEVERE THREAT WILL INCREASE FROM SW TO NE ACROSS THE CWA AS SB CAPES RANGE FROM NOTHING AT IML...TO 4000J/KG AT ONL BY 21Z. SFC TO 6 KM SHEAR IN EXCESS OF 50 KTS ACROSS THE NERN ZONES BY AFTERNOON WILL PROVIDE PLENTY OF SHEAR FOR SUPERCELLS. TUESDAY AND WEDNESDAY...SFC FRONT WILL BLOW THROUGH THE FA EARLY ON TUESDAY...BEFORE STALLING ACROSS KANSAS LATE IN THE DAY. TEMPS WILL PLUMMET FROM THE MID TO UPPER 80S ON MONDAY TO THE LOWER TO MID 70S ON TUESDAY. ERLY AND SERLY FLOW WILL RETURN TO THE PANHANDLE LATE IN THE DAY ON TUESDAY...BUILDING A THETA E RIDGE BACK INTO THE FRONT RANGE OF COLORADO AND SERN WY. BROAD TROF OVER THE CENTER OF THE CONUS AND ASSOCIATED SHORTWAVES WILL FIRE OFF CONVECTION IN THE LEE OF THE ROCKIES TUESDAY AFTERNOON AND EVENING. WRLY FLOW AT H5 WILL CARRY SOME OF THIS CONVECTION INTO THE SWRN ZONES DURING THE EVENING HOURS. A SIMILAR SETUP WILL OCCUR ONCE AGAIN ON WEDNESDAY WITH ISOLATED CONVECTION EXPECTED ACROSS THE WRN ZONES IN THE AFTERNOON. LONG TERM (THURSDAY THROUGH SUNDAY)...H5 PATTERN WILL TRANSITION FROM A BROAD TROF OVER THE CENTRAL PORTION OF THE CONUS BY MIDWEEK TO WEAK RIDGING BY THE END OF THE WORK WEEK AND SWRLY FLOW BY THE WEEKEND. THE GFS DIGGING A CLOSED LOW INTO THE PAC NW BY THE END OF NEXT WEEK. HOWEVER...THE ENSEMBLES OF THE 06Z GFS RUN ARE INDICATING THE CLOSED SOLUTION THE GFS IS ADVERTISING AS THE ODD MAN OUT...WHILE THE MEAN ENSEMBLES FAVOR A MORE OPEN SOLUTION ACROSS THE WRN CONUS. THE LATTER WOULD FAVOR COOLER TEMPS COMPARED TO THE CLOSED SOLUTION ADVERTISED BY THE 06Z GFS. WILL RAMP UP TEMPS INTO FRIDAY...SATURDAY AND SUNDAY. AS FOR PRECIP CHANCES. BEST CHANCES WILL RESIDE LATE ON WEDNESDAY NIGHT AND EARLY THURSDAY. THE BROAD TROF WILL BE OVHD WEDNESDAY NIGHT WITH THE GFS ADVERTISING NUMEROUS WEAK SHORTWAVES WITHIN THE TROF AND A DECENT WAA REGIME OVERNIGHT. AFTER THURSDAY...DRY CONDS EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Sep 11, 3:49 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT SUN SEP 11 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-121030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT SUN SEP 11 2005 /249 PM MDT SUN SEP 11 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA...MAINLY EAST OF HIGHWAY 83...NORTH OF HIGHWAY 2. SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE TO LIMITED INSTABILILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL MOVE INTO CENTRAL PORTIONS OF THE OUTLOOK AREA ON MONDAY...GENERALLY LAYING EAST TO WEST ACROSS THE CENTRAL SANDHILL REGION. THUNDERSTORMS ARE EXPECTED ALONG AN NORTH OF THIS FRONT TOMORROW AFTERNOON AND EVENING...SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF A LINE HAY SPRINGS TO BROKEN BOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Sep 11, 8:51 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT SUN SEP 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 6 WSW EUSTIS 40.63N 100.13W
09/11/2005 1.00 INCH FRONTIER NE PUBLIC
&&
AODERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 31 min |
| Sep 11, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Sep 12, 6:34 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.